Alert archive / Kansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 180, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 19, 2018, 12:19 PM CDT for Lincoln County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2018, 12:19 PM CDT (17:19 UTC)
- Expired
- Jul 19, 2018, 1:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 136 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
386
WUUS53 KICT 191719
SVRICT
KSC105-191800-
/O.NEW.KICT.SV.W.0180.180719T1719Z-180719T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1219 PM CDT THU JUL 19 2018
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northeastern Lincoln County in central Kansas...
* Until 100 PM CDT.
* At 1218 PM CDT, a severe thunderstorm was located 8 miles south of
Victor, or 8 miles northwest of Lincoln, moving southeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Beverly, Barnard, Ash Grove and Westfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3922 9793 3891 9793 3889 9794 3914 9849
3920 9849 3922 9847
TIME...MOT...LOC 1718Z 298DEG 27KT 3913 9826
HAIL...1.00IN
WIND...60MPH
$$
Martin3 follow-up statements
269
WWUS53 KICT 191736
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1236 PM CDT THU JUL 19 2018
KSC105-191800-
/O.CON.KICT.SV.W.0180.000000T0000Z-180719T1800Z/
Lincoln KS-
1236 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
At 1235 PM CDT, a severe thunderstorm was located over Lincoln,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lincoln, Beverly, Barnard, Ash Grove and Westfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3922 9793 3891 9793 3889 9794 3909 9837
3917 9837 3922 9835
TIME...MOT...LOC 1735Z 298DEG 27KT 3907 9811
HAIL...1.00IN
WIND...60MPH
$$
Martin988
WWUS53 KICT 191744
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1244 PM CDT THU JUL 19 2018
KSC105-191800-
/O.CON.KICT.SV.W.0180.000000T0000Z-180719T1800Z/
Lincoln KS-
1244 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EASTERN LINCOLN COUNTY...
At 1244 PM CDT, a severe thunderstorm was located near Beverly, or 6
miles east of Lincoln, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lincoln, Beverly, Barnard and Westfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3922 9793 3891 9793 3889 9794 3905 9829
3915 9828 3922 9824
TIME...MOT...LOC 1744Z 298DEG 27KT 3904 9803
HAIL...1.00IN
WIND...60MPH
$$
Martin051
WWUS53 KICT 191754
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
1254 PM CDT THU JUL 19 2018
KSC105-191804-
/O.EXP.KICT.SV.W.0180.000000T0000Z-180719T1800Z/
Lincoln KS-
1254 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LINCOLN COUNTY WILL
EXPIRE AT 100 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central Kansas.
LAT...LON 3922 9793 3891 9793 3889 9794 3905 9829
3915 9828 3922 9824
TIME...MOT...LOC 1754Z 298DEG 27KT 3901 9797
$$
MartinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 6:25 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 19, 6:25 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Wichita KS 625 AM CDT Thu Jul 19 2018 .SHORT TERM...(Today through Saturday night) Issued at 359 AM CDT Thu Jul 19 2018 Forecast Highlight: Heat Advisory Remains In Effect Across Srn KS until 7 PM CDT Today. Today: Small thunderstorm cluster continues to drift SE toward extreme SE Nebraska. Cluster should continue to along theta-e axis extending from Ern Nebraska to NE KS/NW MO this morning & should continue to do so as weak elevated front does likewise. Combination of the two should keep greatest thunderstorm potential across far Ern KS this morning. Combination of hot, moisture-rich environment with fronts presence would enable scattered thunderstorms to back-build across Central KS this afternoon. Warm mid-levels should warrants continued conservative PoP assignment, although once again there remains potential for 40-50 mph gusts & locally heavy rains. Other concern no doubt is intense heat & humidity. As has been discussed the past 2 days with most of Central & especially South-Central KS S of the weak E/W oriented front heat indices will soar into the 102-108 range with the more oppressive heat remain across South- Central KS. Tonight-Sat Night: Overall no changes to inherited forecast as model solutions remain quite consistent. Intense heat & humidity will continue to plague Southern KS. Though not quite as intense, the projected indices ~105 draped across Southern KS would likely warrant another Heat Advisory so stay tuned. .LONG TERM...(Sunday through Wednesday) Issued at 359 AM CDT Thu Jul 19 2018 Hot & dry weather still slated for all areas for the start of the upcoming week as strong mid-upper ridge moves slowly E into the Plains. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 623 AM CDT Thu Jul 19 2018 VFR will prevail with light winds across the area. An isolated storm or two may try to impact KCNU late this afternoon through tonight, but coverage is expected to be limited given the increasing cinh. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 102 74 99 72 / 10 10 10 20 Hutchinson 101 72 97 70 / 20 10 10 20 Newton 100 72 96 69 / 20 10 10 20 ElDorado 100 72 96 70 / 10 10 10 20 Winfield-KWLD 101 75 100 72 / 10 0 10 20 Russell 99 70 95 68 / 20 10 0 10 Great Bend 100 70 96 68 / 20 10 0 20 Salina 101 72 97 69 / 20 10 0 10 McPherson 100 71 96 69 / 20 10 0 10 Coffeyville 100 74 100 72 / 10 10 10 20 Chanute 99 72 96 70 / 20 10 10 20 Iola 98 72 95 70 / 30 20 10 10 Parsons-KPPF 100 74 99 72 / 10 10 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening for KSZ067>072-082-083-091>096-098>100. && SHORT TERM...EPS LONG TERM...EPS AVIATION...MWM
Hazardous weather outlook, Jul 19, 4:55 AM CDT, 7 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 455 AM CDT Thu Jul 19 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 455 AM CDT Thu Jul 19 2018 This hazardous weather outlook is for portions of Central, South Central and Southeast Kansas. .DAY ONE...Today and Tonight Dangerous heat and humidity will grip all of Southern Kansas from this afternoon until early this evening. For details, you should refer to the Heat Advisory which is in effect from 1 PM until 8 PM CDT. Heat indices from 102 to 104 are likely across Central Kansas. Scattered thunderstorms remain possible for most areas today. The better chances, however, would be this afternoon and this evening, especially across Central Kansas. The stronger thunderstorms would once again be capable of gusts around 50 mph and heavy rains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Intense heat and humidity are likely across extreme Southern Kansas Friday afternoon where indices around 105 are possible, while heat indices from 100 to 104 are likely for most other areas. Scattered thunderstorms are possible for areas primarily along, and south, of a line from Great Bend, through Newton, to Iola Friday evening. Scattered thunderstorms may also occur across the region from late Tuesday night thru late Wednesday night. A few thunderstorms may once again produce gusts around 50 mph and heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Jul 19, 11:57 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Wichita KS
1157 AM CDT THU JUL 19 2018
KSZ033-191745-
Lincoln KS-
1157 AM CDT THU JUL 19 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Central Lincoln County in central Kansas...
* Until 1245 PM CDT.
* At 1154 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm near Hunter, or 19 miles northwest
of Lincoln...moving southeast at 35 mph.
hail up to the size of nickels...and wind gusts up to 55 mph will be
possible with this storm.
* Locations impacted include...
Lincoln, Sylvan Grove, Barnard and Ash Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3922 9801 3888 9818 3907 9848 3913 9848
3913 9849 3922 9849
TIME...MOT...LOC 1657Z 297DEG 30KT 3917 9846
MartinThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:57 AM CDT | Special Weather Statement | ICT | Lincoln | 48 min |
| Jul 19, 12:43 PM CDT | Special Weather Statement | ICT | Saline | 47 min |
| Jul 19, 1:28 PM CDT | Special Weather Statement | ICT | Saline | 32 min |
| Jul 19, 4:07 PM CDT | Special Weather Statement | ICT | Allen, Woodson | 53 min |
| Jul 19, 4:17 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.